Interval TOPSIS for Multicriteria Decision Making

  • Silvio Giove
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 2486)


In this paper, an interval version of the classical multicriteria TOPSIS method is proposed. In particular, the so-called Bag-Based TOPSIS proposed by Rebai will be considered, and suitably modified to treat with interval number, using the acceptability index suggested by Sengupta. Interval analysis can be a powerful tool to deal with complex decision problems where the values of the criteria for each alternatives can be characterized by uncertainty.


Interval analysis multi criteria decision problem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Alefeld G., Mayer G., Interval Analysis: theory and applications, Journal of Applied Mathematics, 121, 1996, 421–464.MathSciNetGoogle Scholar
  2. [2]
    Chen C.-T, Extensions of TOPSIS for group decision-making under fuzzy environment, Fuzzy Sets and Systems, 114, 2000, 167–189.Google Scholar
  3. [3]
    Chen S.-J., Hwang C.-L., Hwang F. P., Fuzzy multiple attribute decision making, Springer-Verlag, Berlin, 1992.zbMATHGoogle Scholar
  4. [4]
    Facchinetti, G., Ghiselli Ricci, R., Muzzioli S., Note on ranking fuzzy triangular numbers, International Journal of Intelligent systems, 13, 1998, 613–622.CrossRefGoogle Scholar
  5. [5]
    Hwang C. L., Yoon K., Multiple attribute decision making-methods and applications: a state of the art survey, Springer-Verlag, New York, 1981.zbMATHGoogle Scholar
  6. [6]
    Ishibuchi H., Tanaka H., Multiobjective programming in optimization of the interval objective function, European Journal of Operational Research, 48, 1990, 219–225.zbMATHCrossRefGoogle Scholar
  7. [7]
    Rebai A., BB-Topsis: A bag based technique for order preference by similarity to ideal solution, Fuzzy Sets and Systems, 60, 1993, 143–162.zbMATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Sengupta A., Pal T. K., Chakraborty D, Interpretation of inequality contraints involving interval coefficients and a solution to interval linear programming, Fuzzy Sets and Systems, 119, 2001, 129–138.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Silvio Giove
    • 1
  1. 1.Department of Applied MathematicsUniversity Ca’Foscari of VeniceVeniceItaly

Personalised recommendations